Antipsychotics are drugs that are used to treat symptoms of psychosis such as delusions (for example, hearing voices), hallucinations, paranoia, or confused thoughts. They are used in the treatment of schizophrenia, severe depression and severe anxiety. Antipsychotics are also useful at stabilizing episodes of mania in people with Bipolar Disorder.
Their main action is on dopamine receptors, reducing levels of excess dopamine. They may also affect levels of other neurotransmitters, namely acetylcholine, noradrenaline, and serotonin.
Older antipsychotics tend to be called typical antipsychotics, and antipsychotics that have been developed more recently are called atypical antipsychotics. Atypical antipsychotics are less likely to produce extrapyramidal side effects (such as tremor and Parkinson’s-like symptoms) and tardive dyskinesia (abnormal, repetitive facial movements). Atypical antipsychotics are also more likely to improve cognitive function. Clozapine (classed as an atypical antipsychotic even though it is quite an old drug) also improves delusions and hallucinations and reduces the risk of suicide.
- atypical antipsychotics
- miscellaneous antipsychotic agents
- phenothiazine antipsychotics
- psychotherapeutic combinations
Foggy and feel crazy « on: April 17, 2017, 05:03:15 pm »
Anyone struggle with having this mental block or cloud/fogginess in their brain and also feeling everything being off? Like I go to do something normal; i.e. take a bath and everything still feels weird and looks odd. I get such high anxiety that I feel I’ll just flip out. I honestly don’t know how to control this or make it go away. Please help with suggestions…..
Crazy things I did while tapering « on: June 24, 2016, 08:52:38 pm »
I tapered several drugs about 5 years and now that I am done with I remember crazy things I did and thought, for example:
– I was afraid the heat in summer would harm the pills so I took them into the cooler, than thought that would be too cold, and so I spent days carrying pills around
– I was afraid I could run out of pills all the time
– I was afraid the crumb I took of a pill (I splitted the pills) would be to big, so I splited a new one.. Once I destroyed a hole package by splitting pills again and again
– I was afraid I would forget to take a dose so I had 5-6 timers on my phone. Every hour the phone rang..
– I was carrying a rescue pill with me and were afraid of losing my bag
– I had a bag with clothes ready so that I can run to the ER
– I wore “good” underwear because I thought I might collapse and People at ER would see me in underwear
– I gave my dog 3 bowls of water so that she would survive in case I would collapse
– I noted EVERYTHING that happened down, it was really crazy..
What I want to say is, I got used to tapering. It ended. These fears are gone. I made it. And you can make that too!!
Go on with that!
If I was going to write a song about lorazepam, it'd be like.... « on: May 19, 2016, 06:21:47 am »
took half a pill on a fly,
to stop the panic and doom,
to feel like other people do
why am I so anxious? it makes no sense
what is with this crazyness?
is it coffee or the food I ate?
I am anxious I need these pills,
But no longer know how I feel,
Does this stuff helps or hurts,
Lots of stress in life and
I’m feeling worse
Lorazepam danger zone,
this ain’t good for me, but I can’t stop
my anxiety is killing me,
and I am barely functioning
Lorazepam twilight zone,
am I dying all alone,
I went to the ER,
They said, “oh, you’re fine”
What is this withdrawal thing?
Benzobuddies sites offers hope,
but why do I feel I can’t cope?
what kind of world am I living it?
Feel like Frodo in Lords of the Rings
This can’t be possibly happening
To the rescue comes valium,
The nasty pills from 70’s films
Thought new benzos were safer things
Feel like fool for believing it
4 weeks Kpin/other benzos/ Free « on: November 22, 2013, 02:47:04 pm »
I found the BB community right after I jumped on 25th of October. I have known the Ashto Manual before, but somehow it got all mixed up and forgotten (benz’s aren’t best for your memory), so I decided to jump when I was tapered down to 3 mg of klonopin per day. And it was terrible. Derealisation, heart pounding, all the possible twitches and pains. I felt so bad that, like so many, I started thinking about offing myself.
At two weeks into the withdrawal I felt so awful it made me cry. I thought it will last forever. Now two another weeks later I am much better. I kinda feel like grovelling and whining actually, but I thought I’ll organise my thoughts about the positive things that happened.
First time in my adult life I am sleeping without pills. I got a great pillow and honestly, the devil is in the details. It helps! While there are many unpleasant things about my sleep (sweating, vivid scary dreams, the post wake up horrors) I cannot overlook that now I am:
sleeping on my own
rested after the sleep.
It’s a big deal, non?
It’s very strange to observe that my body runs on itself. After trying to control it for so long I am discovering this is not necessary!
I am finally accountable for my own feelings. Sure, I feel emotionally dried up and I feel stupid, lame and whatnot, a total burn out. But than again, am I? I can’t help but feel like just now I am learning how to be responsible for the things I do. No stupid facebook posts, for example, and deleting them when the pill stops working! I understand I am responsible for what I say and how I interact with others. I honestly thought I have borderline personality disorder! No shame in having that, but it’s really stupid to think you have something that you do not and living by certain rules (and antidepressants) when you should be focusing on the issues you DO have! I know I am having trouble with making sense but this is the chaos I have to learn to live with and let it fall into place when time is ripe. The wonderful thing is that our bodies are amazing machineries that keep on living no matter what we try to do in our confusion!
I am not exactly having the famous windows, but things get -slowly- easier and lighter. I can clean up a little by now, I have more patience with my son. It’s a big deal to be down to earth, even if it’s painful, IMHO.
One of the things that annoy me is that emotionally I am a baby again. I am watcing Captain America and I’m tearing up every other minute because, OMG FIRE! OMG OVERWHELMING MUSIC! OMG THE SCRIPT IS NOT SO GOOD BUT TOMMY LEE JONES EATS THAT STEAK SO TOUCHINGLY! Then again, I have feelings, I am not so jaded anymore, god bless!
So I am extremely vulnerable and have obsessive thoughts about death. If things will keep on improving, I believe I will run more on automatic than now- now everything is a big deal and shattering, but I am not taking a pill not to feel. It’s surely worth something!
I also quit my antidepressants. It was a hard decision to make, but during my hospital stay I met actually depressed people- I might not feel great, but I certainly don’t have this sickness. I feel blessed that I could make this step and not drown. Maybe one day I will need to take some meds for support- I’ll do everything I need to do, I will look for help, but for now I don’t think it’s needed, and I am grateful for what I have. I am having some drinks every now and then and don’t have to worry about my liver exploding in some terrible mix of chemistry! I know that drinking alcohol is not so hot while you’re withdrawing, but for me it’s a part of life that was always out of control and now I can enjoy a conscious drink and it does help me to feel a bit more normal. I pat myself of the back when I wash the dishes or manage to make spaghetti or an omelette just in time for when my son is back from school.
What I’m trying to throw at you is that objectively I have to admit that the changes are happening, even when I feel stuck and I think I am the biggest loser on earth. I know there are people around me who depend on me and it’s both comforting and challenging.
Soon I hope I will manage to go back to yoga ( I have to say that the benzos made me incredibly weak- I had to drop my yoga teacher’s course because of some ‘mysterious’ body breakdown. Now I feel I am very untrained, but my body feels much better than in the past three years. I might get to trust it again!) and to do anything that’s some physical exercise.
I hope this post makes some sense. I am not hyped yet, nor am I doing great, but when I think about it there’s nothing to demonise. I simply feel out of loop and a bit whack. Counting the things that have actually changed, seeing that things like heart palpitation’s have eased, it all gives me some solid understanding about the process. I am counting the weeks and I am very happy I didn’t so far take any pills again to ease my situation. Here’s to being sober!